Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 19, 2025, 2:26 PM CDT for 6 counties in Texas. It took effect at Mar 19, 2025, 10:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 2:26 PM CDT (19:26 UTC)
- In effect from
- Mar 19, 2025, 10:00 PM CDT
- Expired
- Mar 20, 2025, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Harris County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 44 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.4 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103 WWUS74 KHGX 191926 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 226 PM CDT Wed Mar 19 2025 TXZ436>439-201500- /O.NEW.KHGX.WI.Y.0009.250320T0300Z-250320T1500Z/ Matagorda Islands-Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Galveston and Surfside Beach 226 PM CDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT THURSDAY... * WHAT...North winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Bolivar Peninsula, Brazoria Islands, Galveston Island, and Matagorda Islands. * WHEN...From 10 PM this evening to 10 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Batiste
2 follow-up statements
931 WWUS74 KHGX 200303 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 1003 PM CDT Wed Mar 19 2025 TXZ214-313-335>338-201115- /O.EXB.KHGX.WI.Y.0009.000000T0000Z-250320T1200Z/ Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal Brazoria-Coastal Galveston- Including the cities of Dickinson, Old River-Winfree, Palacios, Lake Jackson, Stowell, Baytown, Anahuac, Freeport, La Marque, Texas City, Clute, Winnie, Pasadena, and Mont Belvieu 1003 PM CDT Wed Mar 19 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THURSDAY... * WHAT...North winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Coastal Jackson, Chambers, Coastal Brazoria, Coastal Galveston, Coastal Harris, and Coastal Matagorda Counties. * WHEN...Until 7 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TXZ436>439-201115- /O.CON.KHGX.WI.Y.0009.000000T0000Z-250320T1500Z/ Matagorda Islands-Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Surfside Beach and Galveston 1003 PM CDT Wed Mar 19 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Bolivar Peninsula, Brazoria Islands, Galveston Island, and Matagorda Islands Counties. * WHEN...Until 10 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
422 WWUS74 KHGX 201228 NPWHGX URGENT - WEATHER MESSAGE National Weather Service Houston/Galveston TX 728 AM CDT Thu Mar 20 2025 TXZ214-313-335>338-201330- /O.EXP.KHGX.WI.Y.0009.000000T0000Z-250320T1200Z/ Chambers-Coastal Harris-Coastal Jackson-Coastal Matagorda-Coastal Brazoria-Coastal Galveston- Including the cities of Old River-Winfree, Pasadena, Lake Jackson, Clute, Baytown, Mont Belvieu, Freeport, La Marque, Winnie, Palacios, Stowell, Dickinson, Anahuac, and Texas City 728 AM CDT Thu Mar 20 2025 ...WIND ADVISORY HAS EXPIRED... Winds and gusts have diminished, therefore the Wind Advisory has been allowed to expire. $$ TXZ436>439-201500- /O.CON.KHGX.WI.Y.0009.000000T0000Z-250320T1500Z/ Matagorda Islands-Brazoria Islands-Galveston Island-Bolivar Peninsula- Including the cities of Galveston and Surfside Beach 728 AM CDT Thu Mar 20 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...North winds 20 to 30 mph with gusts up to 35 mph. * WHERE...Bolivar Peninsula, Brazoria Islands, Galveston Island, and Matagorda Islands Counties. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 03
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 19, 12:48 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 19, 12:48 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1248 PM CDT Wed Mar 19 2025
...New AVIATION...
.SHORT TERM...
(Today through Thursday Night)
Issued at 254 AM CDT Wed Mar 19 2025
A surface low will continue to track east during the day today,
and its associated cold front is currently draped across Central
Texas. Dew point values behind the front are registering in the
teens, and this trend is expected to continue as the front crosses
through Southeast Texas later this morning. Ahead of the frontal
boundary, isolated showers may develop generally south of the I-10
corridor. Any showers are expected to come to an end by mid-
morning (9-10A) as a drier airmass moves in. Dew points will
plummet in response to the incoming dry air and winds will become
breezy with gusts to around 30 mph through the afternoon. The
combination of winds and low relative humidity have prompted an
upgrade of the previously issued Fire Weather Watch to a Red Flag
Warning. This will be in effect for the western section of the
Southeast Texas. While the rest of Southeast Texas will be
excluded from the Red Flag Warning, please continue to use caution
if you plan to do any outdoor burning.
Highs for today will be in the mid 70s to mid 80s. Breezy NW
winds will usher in cooler and drier air for tonight, and with
clearing skies, radiational cooling will be enhanced. This will
result in much cooler lows tonight as temperatures drop into the
40s area wide. A few locations in the northern Piney Woods may dip
into the upper 30s while a few locations along the coast may
touch the low 50s.
High pressure will take over on Thursday as Southeast Texas
becomes positioned on the back side of the mid-upper trough.
Continued northerly winds will cause temperatures to struggle to
get into the 70s. Most locations should remain in the 60s to
around 70 degrees. Lows for Thursday night will be similar to
tonight's with much of the region in the 40s.
Adams
&&
.LONG TERM...
(Friday through Tuesday)
Issued at 254 AM CDT Wed Mar 19 2025
Enjoy Thursday's springtime weather feels while you can because a
gradual warming trend will setup on Friday and continue into the
upcoming yoked as high pressure departs and moves over Southeast
CONUS and southerly flow returns. The highs on Friday will be in
the lower to mid 70s east of I-45 and in the mid to upper 70s west
of I-45. A cold front is expected to stall over Central TX on
Friday, and with the high pressure located to our east, the local
pressure gradient will tighten. This will lead to an increase in
winds during the daytime and we may possibly have southerly winds
of 15 to 20 mph with gusts of 20 to 30 mph. The pressure gradient
will slightly loosen Saturday morning and winds will relax as the
front moves northward into northern TX and OK and high pressure
shifts into the Atlantic. Gusty winds, however, may still occur
Saturday afternoon. Warmer conditions are expected with highs in
the lower 80s for many locations.
On Sunday, rain chances could return as moisture and instability
increases ahead of a cold front (possibly a backdoor front)
progged to move across Southeast TX sometime late Sunday or early
Monday. There's the potential for our highs to drop back into the
mid to upper 70s on Monday, but will ultimately depend on how far
south the dry cooler air mass moves. If the dry air makes it
further south into the Gulf waters, then highs in the 70s are a
safe bet...but if the cooler air stays to our northeast, then we
could see a bit of a temperature gradient between the Piney Woods
region (cooler) and the Matagorda Bay region (warmer). Tranquil
conditions are expected Tuesday into Wednesday with highs rising
back into the lower to mid 80s.
Cotto
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1248 PM CDT Wed Mar 19 2025
Drier air is moving in following the passage of a cold front and
has brought along some dust as well. Dust seems to be mainly aloft
but has caused some isolated spots of reduced visibility.
Otherwise, the main story will be the gusty northwesterly winds
through the afternoon and into tonight. Sustained winds will
mainly be around 15 kt with gusts up to 20-25 kt. Going into
tonight, a low-level jet will move in overhead allowing for winds
to remain around 10 kt through the overnight hours. This is also
expected to cause a brief surge in winds along the coast with GLS
seeing sustained winds around 20-25 kt and gusts over 30 kt after
06Z. Gusty north-northwesterly winds are expected for Thursday as
well with VFR conditions prevailing.
Batiste
&&
.MARINE...
Issued at 254 AM CDT Wed Mar 19 2025
Hazardous marine conditions will continue this morning with winds
of 20-25 KTS and gusts to around 30 KTS and seas of 6-10 feet.
Small Craft Advisories in effect for the bays through 7 AM, for
the nearshore Gulf waters through 10 AM, and for the offshore Gulf
waters through 1 PM. The Advisory for the offshore waters may be
extended, depending on how quick seas subside. In addition, rough
surf, elevated water levels along the bays and coasts, and strong
rip currents are expected early this morning.
A cold front is expected to move across Southeast TX later this
morning, possibly pushing off the coast near noon. Additional
advisories will be needed Wednesday night into Thursday morning as
strong offshore winds and elevated seas (5 to 10 feet) develops
in the wake of the front. Gusts up to Gale strength are possible.
Low water levels in and near the bays are also possible Thursday
morning. Winds will relax Thursday afternoon and seas will
gradually subside a few hours later. Light to moderate onshore
flow and seas of 3-5 feet returns Friday and continues through
early next week.
Cotto
&&
.FIRE WEATHER...
Issued at 254 AM CDT Wed Mar 19 2025
Elevated to critical fire wx conditions are expected this
afternoon and evening for portions of the region. Humidities are
forecast to drop into the teens during that time period as drier
air pushes into the area. Winds will become breezy behind the
front with gusts to around 30 mph this afternoon. This is
particularly the case across the western portions of Southeast
Texas. Elevated winds combined with the low relative humidities
have prompted the issuance of a Red Flag Warning as an upgrade to
the previously issued Fire Weather Watch. This will be in effect
this afternoon through 7 PM this evening.
Adams
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 77 43 69 41 / 0 0 0 0
Houston (IAH) 83 47 69 45 / 10 0 0 0
Galveston (GLS) 81 52 67 58 / 20 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 7 PM CDT this evening for TXZ176-195>198-
210>212-226-227-235-236-335.
GM...Small Craft Advisory from 9 PM this evening to noon CDT Thursday
for GMZ330-335-350-355-370-375.
Small Craft Advisory until 1 PM CDT this afternoon for GMZ370-
375.
&&
SHORT TERM...Adams
LONG TERM....Cotto (24)
AVIATION...Batiste
MARINE...Cotto (24)The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:25 AM CDT | Red Flag Warning | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 6 more | 17 hr |
| Mar 19, 10:17 AM CDT | Small Craft Advisory | HGX | 27 hr | |
| Mar 19, 2:17 PM CDT | Low Water Advisory | HGX | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.